Hail, Walker
- When
- June 3, 2:31 PM EST to 2:41 PM EST
- Where
- Walker County, Hawkins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.700, -85.280
A trained spotter reported quarter size hail in Lafayette.
An upper-level short wave moving across the region, combined with moderate instability and ample moisture over the state resulted in widespread thunderstorms over north and central Georgia. numerous reports of damaging wind gusts were received from across central and portions of north Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
An upper-level short wave moving across the region, combined with moderate instability and ample moisture over the state resulted in widespread thunderstorms over north and central Georgia. numerous reports of damaging wind gusts were received from across central and portions of north Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 3, 1:40 PM EST, 51 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 240 PM EDT Sun Jun 3 2018 .SHORT TERM /Tonight through Monday Night/... Main focus of the short term continues to be the convection expected this afternoon and evening. This activity is associated with a shortwave moving through the region, and at this time is beginning to move into far north Georgia from Tennessee. Daytime heating has been enough to punch through two inversions and provide more than sufficient instability. Still anticipate portions of central Georgia to see CAPE in excess of 3000-3500 J/Kg. This unstable environment, combined with the deep moisture profile and shortwave energy will allow for at least scattered thunderstorm development, if not more significant in coverage. Hi-Res short-term models have backed off in both coverage and intensity, so updated forecast package does have slightly lower PoPs through the early evening hours. Will continue to monitor and determine whether further adjustments may be needed. Unlike yesterday with what ended up being a meek wind threat, modeled DCAPE over the area approaches 2000 J/Kg today, and could result in severe storms producing strong damaging winds. SPC does have the state in a Marginal Risk for severe storms, with wind being the main concern, and hail also possible. Beyond this evening, the shortwave moves through and puts the state in dry northwest flow before high pressure centers over the region. As a result, benign weather is expected - certainly a welcome change from the soggy, active pattern the region has been in in recent weeks. Temperatures will reach into the 80s Monday, and with dew points settling into the 50s, overnight lows will be cool. 31 .LONG TERM /Tuesday through Sunday/... No major changes to the current long term forecast. Previous long term discussion follows... 17 LONG TERM /Monday Night through Saturday/... Continued good news in the long term as the dry air sinks farther south into the area through much of the week with consecutive days of little to no precipitation expected across north/central GA. While a closed low drops into New England Tuesday through Wednesday, the energy associated with this system should stay well north of the region. It should be noted that there is a weak impulse rounding this trough in the central CONUS that may provide enough lift to result in a MCS type complex dropping south into the Gulf Coast states Wednesday. This should have little impact in GA, possibly providing an increase in clouds across the southwestern tier. Confidence on this feature is low at this time, so have kept the area dry. At the surface high pressure remains in control through Thursday, eventually shifting offshore. The closed low/trough pivots off the the coast Thursday through Friday with weak NW flow aloft as ridging in the desert SW tries to build further east. Impulses will increase within the northern stream with better deep layer moisture moving into the region to end out the week. This will mean a better chance of seeing showers/thunderstorms Friday into Saturday, especially across north GA. The coverage however still seems limited given most of the energy remains to our north. 26 && .AVIATION... 18Z Update... VFR conditions through the period. Challenging precip/TS forecast as organized convection is expected to impact the state today. Have continued TEMPO for 20-00z for the metro-Atlanta area, and an hour or so after for KCSG, KAHN and KMCN. Expect gusty winds within/near convection, otherwise northwest winds at 8-12kt with gusts to 20kt. Expect winds to come down somewhat overnight before increasing back to 9-12kt after 15z. Clearing skies after afternoon/evening storms will remain VFR through the remainder of the period, with quiet weather in store through Monday. //ATL Confidence...18Z Update... Medium on TSRA potential and timing. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 61 84 / 20 0 0 5 Atlanta 65 84 64 84 / 20 0 0 5 Blairsville 56 79 54 80 / 30 0 0 5 Cartersville 60 84 59 84 / 20 0 0 5 Columbus 68 88 64 88 / 30 0 0 0 Gainesville 63 84 62 82 / 20 0 0 5 Macon 68 88 62 88 / 30 0 0 5 Rome 61 84 59 84 / 10 0 0 5 Peachtree City 64 86 60 85 / 20 0 0 5 Vidalia 73 89 67 89 / 30 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Sun Jun 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening. A few of these storms could become severe with damaging winds, frequent lightning and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms over parts of central Georgia Thursday afternoon, and across the entire region Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 E EASTMAN 32.20N 83.14W
06/02/2018 DODGE GA 911 CALL CENTER
TREE REPORTED DOWN ON BEDSOLE RD NEAR THE INTERSECTION
WITH FRED BOHANON RD.
&&
EVENT NUMBER FFC1800240
KINGSpecial Weather Statement
National Weather Service Peachtree City GA
259 PM EDT SUN JUN 3 2018
GAZ001-002-011-031930-
Chattooga GA-Walker GA-Dade GA-
259 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...SOUTHERN
WALKER AND SOUTHWESTERN DADE COUNTIES UNTIL 330 PM EDT...
At 259 PM EDT...a strong thunderstorm was over Rising Fawn, or 9
miles south of Trenton...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lafayette, Summerville, Trion, Naomi, Center Post, Rising Fawn and
Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3469 8513 3447 8535 3458 8553 3460 8553
3482 8557
TIME...MOT...LOC 1859Z 291DEG 24KT 3474 8556
HAIL...0.25IN
WIND...40MPHSpecial Weather Statement
National Weather Service Peachtree City GA
300 PM EDT SUN JUN 3 2018
GAZ003>005-031930-
Whitfield GA-Catoosa GA-Murray GA-
300 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA AND NORTHERN MURRAY COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT...a strong thunderstorm was over Cohutta, or 7 miles
northeast of Ringgold...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Varnell, Tunnel Hill, Cohutta, Beaverdale, Sumac, Indian
Springs, Graysville, Red Clay S.p., Apison and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8482 3498 8480 3486 8476 3482 8509
3499 8519
TIME...MOT...LOC 1900Z 314DEG 22KT 3497 8500
HAIL...0.25IN
WIND...40MPHSpecial Weather Statement
National Weather Service Peachtree City GA
302 PM EDT SUN JUN 3 2018
GAZ023-025-031930-
Hall GA-Jackson GA-
302 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND NORTHWESTERN JACKSON
COUNTIES UNTIL 330 PM EDT...
At 302 PM EDT...a strong thunderstorm was over Gainesville...moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Jefferson, Braselton, Oakwood, Hoschton, Pendergrass,
Talmo, Candler, Chestnut Mountain and Road Atlanta-Lanier Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3419 8358 3406 8375 3407 8377 3428 8393
3429 8393 3429 8394 3430 8393 3430 8395
3433 8395 3434 8396 3443 8386
TIME...MOT...LOC 1902Z 314DEG 22KT 3432 8383
HAIL...0.25IN
WIND...40MPHSpecial Weather Statement
National Weather Service Peachtree City GA
330 PM EDT SUN JUN 3 2018
GAZ003>005-032000-
Whitfield GA-Catoosa GA-Murray GA-
330 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 400 PM EDT...
At 329 PM EDT...a strong thunderstorm was over Varnell, or 7 miles
north of Dalton...moving south at 30 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Ringgold, Fort Oglethorpe, Varnell, Eton, Tunnel
Hill, Cohutta, Sumac, Indian Springs, Rocky Face, Graysville, Mill
Creek, Boynton, Beaverdale, Dawnville and Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3474 8466 3472 8511 3498 8522 3499 8483
TIME...MOT...LOC 1929Z 337DEG 26KT 3487 8499
HAIL...0.25IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
330 PM EDT SUN JUN 3 2018
GAZ023-025-035-032000-
Hall GA-Jackson GA-Barrow GA-
330 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...WESTERN
JACKSON AND BARROW COUNTIES UNTIL 400 PM EDT...
At 330 PM EDT...a strong thunderstorm was over Candler, or near
Gainesville...moving south at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Braselton, Auburn, Flowery Branch,
Oakwood, Statham, Arcade, Hoschton, Bethlehem, Pendergrass, Carl,
Talmo, Candler, Fort Yargo State Park, County Line, Thompsons Mill,
Chateau Elan and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8346 3393 8379 3406 8385 3412 8382
3410 8386 3411 8386 3426 8393 3430 8378
TIME...MOT...LOC 1930Z 340DEG 14KT 3422 8382
HAIL...0.25IN
WIND...40MPHThe Northeast Alabama radar (KHTX), 78 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
18 thunderstorm wind, 2 hail, 2 lightning. Local standard time, as filed.
A trained spotter reported quarter size hail in Lafayette.
The Whitfield County 911 center reported trees and power lines blown down around the intersection of West Walnut Avenue and West Lakeshore Drive.
The Gilmer County Emergency Manager reported a few trees blown down along Roy Road.
The Cherokee County Emergency Manager reported a tree blown down and blocking one lane of traffic on Upper Bethany Road at Land Road.
The Harris County Emergency Manager reported a few trees blown down from around Hamilton to Cataula.
The Harris County Emergency Manager reported a house fire caused by a lightning strike at a home on Madison Way in Ellerslie. The lightning strike ignited a rapidly spreading attic fire. The fire was confined to the attic, however the home received significant water damage. No injuries were reported.
The Henry County 911 center reported multiple trees blown down across McDonough. An off-duty National Weather Service employee reported a tree blown down around the intersection of Highway 81 and New Hope Road west of Ola.
The Newton County 911 center reported trees and power lines blown down along Lower River Road near Stewart Road.
The Upson County Emergency Manager reported trees blown down from the Hannahs Mill area on West County Road and on Waverly Way to northwest of Yatesville along Boyt Road around Green Forest Road. One tree struck a house at the West County Road location. No injuries were reported.
The Jasper County 911 center reported a few trees blown down in the Turtle Cove area.
The Butts County 911 center reported a tree blown down near the intersection of Highway 87 and Mt. Pleasant Church Road.
The Upson County Emergency Manager reported quarter size hail at The Rock Ranch.
The Spalding County Emergency Manager reported several trees and a few power lines blown down in the north Griffin area south of Experiment.
The Spalding County Emergency Manager reported a few power lines and power poles struck by lightning in the Experiment area.
A National Weather Service survey team determined that a long-lived multiple microburst event occurred across southeastern Lamar County with winds as high as 95 mph. The damage began along Brent Road around Ramah Church Road and extended southeast for nearly 2.5 miles along Brent Road before crossing into Monroe County. An amateur weather station on Lee Williamson Road just across the Monroe County line recorded a wind gust of 93 mph. Numerous large hardwood trees were uprooted or snapped. Some of these trees fell on homes or other structures causing considerable damage. Many power lines were downed across this area as well. The damage path was around 5 miles wide. No injuries were reported.
A National Weather Service survey team determined that a long-lived multiple microburst event moved from southeastern Lamar County into west central Monroe County with winds as high as 95 mph. The damage path, around 5 miles wide, entered the county along Brent Road near Lee Williamson Road where an amateur weather station recorded a wind gust of 93 mph. Numerous large hardwood trees were uprooted or snapped as the damage path extended east southeast over 12 miles before ending around the intersection of Shi Road and Highway 41 near Bolingbroke. Some of these trees fell on homes or other structures causing considerable damage. Many power lines were downed across this area as well. No injuries were reported.
The Chattahoochee County Emergency Manager reported several trees blown down along Broad Street in the Cusseta area.
The Pike County 911 center reported a tree blown down on Highway 41.
The Bibb County Emergency Manager reported numerous trees and a few power lines blown down across the county from the far north just southeast of Bolingbroke, across the city of Macon.
The Pike County 911 center reported a tree blown down on New Hope Road near Brazier Road.
The Upson County Emergency Manager reported several trees blown down from the Thomaston/Hannahs Mill area to north of Yatesville.
The Crawford County Emergency Manager reported a tree blown down near the intersection of Highway 341 and Dixon Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763973, 763977, 763979, 763982, 763985, 764040, 763987, 763990, 763995, 763996, 763999, 764044, 764004, 764049, 764010, 764013, 764015, 764026, 764024, 764029, 764033, 764034.